A skew extension of the slash distribution via beta-normal distribution

Genc A. İ.

STATISTICAL PAPERS, vol.54, no.2, pp.427-442, 2013 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 54 Issue: 2
  • Publication Date: 2013
  • Doi Number: 10.1007/s00362-012-0439-0
  • Title of Journal : STATISTICAL PAPERS
  • Page Numbers: pp.427-442
  • Keywords: Slash distribution, Beta-slash distribution, Beta-normal distribution, Skewness, Heavy tail, Bimodality, T-DISTRIBUTION, SYMMETRIC DISTRIBUTIONS, PARAMETER, REGRESSION


In this work we introduce a generalization of the slash distribution using beta-normal distribution. This newly defined generalization is more flexible than the ordinary slash distribution and contains distributions that can be not only symmetric and unimodal, but also asymmetric and bimodal. We study the properties of the new generalized distribution and demonstrate its use on some real data sets considering maximum likelihood estimation procedure.